Infinite Groups: Geometric, Combinatorial and Dynamical Aspects

  • Laurent Bartholdi
  • Tullio Ceccherini-Silberstein
  • Tatiana Smirnova-Nagnibeda
  • Andrzej Zuk

Part of the Progress in Mathematics book series (PM, volume 248)

Table of contents

  1. Front Matter
    Pages i-viii
  2. Gilbert Baumslag
    Pages 1-14
  3. Alexandre V. Borovik, Alexander Lubotzky, Alexei G. Myasnikov
    Pages 15-30
  4. Thomas Delzant, Misha Gromov
    Pages 31-55
  5. Rostislav Grigorchuk
    Pages 117-218
  6. Gilles Pisier
    Pages 323-362
  7. Said Sidki
    Pages 389-402
  8. Efim Zelmanov
    Pages 403-413

About this book

Introduction

This book offers a panorama of recent advances in the theory of infinite groups. It contains survey papers contributed by leading specialists in group theory and other areas of mathematics. Topics addressed in the book include amenable groups, Kaehler groups, automorphism groups of rooted trees, rigidity, C*-algebras, random walks on groups, pro-p groups, Burnside groups, parafree groups, and Fuchsian groups. The accent is put on strong connections between group theory and other areas of mathematics, such as dynamical systems, geometry, operator algebras, probability theory, and others. This interdisciplinary approach makes the book interesting to a large mathematical audience.

Contributors:

G. Baumslag
A.V. Borovik
T. Delzant
W. Dicks
E. Formanek
R. Grigorchuk
M. Gromov
P. de la Harpe
A. Lubotzky
W. Lück
A.G. Myasnikov
C. Pache
G. Pisier
A. Shalev
S. Sidki
E. Zelmanov

Keywords

Analysis and probability of groups Asymptotic group theory Combinatorial group theory Geometry of groups Group theory mapping

Editors and affiliations

  • Laurent Bartholdi
    • 1
  • Tullio Ceccherini-Silberstein
    • 2
  • Tatiana Smirnova-Nagnibeda
    • 3
  • Andrzej Zuk
    • 4
  1. 1.Institut de MathématiquesEPFLLausanneSwitzerland
  2. 2.Dipartimento di IngegneriaUniversità del SannioBeneventoItaly
  3. 3.Section de mathématiquesUniversité de GenèveGeneva 4Switzerland
  4. 4.Institut de MathématiquesUniversité Paris 7ParisFrance

Bibliographic information

  • DOI https://doi.org/10.1007/3-7643-7447-0
  • Copyright Information Birkhäuser Verlag 2005
  • Publisher Name Birkhäuser Basel
  • eBook Packages Mathematics and Statistics
  • Print ISBN 978-3-7643-7446-4
  • Online ISBN 978-3-7643-7447-1
  • Series Print ISSN 0743-1643
  • Series Online ISSN 2296-505X
  • About this book